Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 202, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 25, 2016, 10:46 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Sep 26, 2016, 5:17 PM CDT. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 10:46 AM CDT (15:46 UTC)
- In effect from
- Sep 26, 2016, 5:17 PM CDT
- Expired
- Sep 28, 2016, 8:20 PM CDT
- In force
- 51 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Napoleon (NAPM7). The gauge peaked at 17.53 ft at Sep 26, 2016, 8:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
110
WGUS43 KEAX 251546
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 AM CDT SUN SEP 25 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-107-177-261546-
/O.NEW.KEAX.FL.W.0202.160926T2217Z-160929T0120Z/
/NAPM7.1.ER.160926T2217Z.160927T1200Z.160928T0120Z.UU/
1046 AM CDT SUN SEP 25 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Napoleon.
* from Monday afternoon to Wednesday evening.
* At 10:00 AM Sunday the stage was 11.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 18.3 feet by Tuesday morning. The river will fall
below flood stage by Tuesday evening.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 11.5 Sun 10 AM 18.3 Tuesday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-261545-
/O.NEW.KEAX.FL.W.0203.160927T0640Z-160929T1251Z/
/WVYM7.1.ER.160927T0640Z.160927T1800Z.160928T1251Z.NO/
1046 AM CDT SUN SEP 25 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Waverly.
* from late Monday night to Thursday morning.
* At 10:30 AM Sunday the stage was 14.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 21.2 feet by early Tuesday afternoon. The
river will fall below flood stage by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 14.9 Sun 10 AM 21.2 early Tuesday
afternoon
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-261545-
/O.NEW.KEAX.FL.W.0204.160927T1516Z-160929T1545Z/
/MIAM7.1.ER.160927T1516Z.160928T0000Z.160928T1545Z.NO/
1046 AM CDT SUN SEP 25 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River At Miami.
* from Tuesday morning to Thursday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.0
feet Tuesday evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 19.0 Tuesday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$4 follow-up statements
262
WGUS83 KEAX 260057
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT SUN SEP 25 2016
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-107-177-270056-
/O.CON.KEAX.FL.W.0202.160926T2217Z-160929T0120Z/
/NAPM7.1.ER.160926T2217Z.160927T1200Z.160928T0120Z.UU/
756 PM CDT SUN SEP 25 2016
The Flood Warning continues for
The Missouri River at Napoleon.
* from Monday afternoon to Wednesday evening.
* At 7:00 PM Sunday the stage was 11.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 18.3 feet by Tuesday morning. The river will fall
below flood stage by Tuesday evening.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 11.6 Sun 07 PM 18.3 Tuesday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-270055-
/O.CON.KEAX.FL.W.0203.160927T0640Z-160929T1251Z/
/WVYM7.1.ER.160927T0640Z.160927T1800Z.160928T1251Z.NO/
756 PM CDT SUN SEP 25 2016
The Flood Warning continues for
The Missouri River at Waverly.
* from late Monday night to Thursday morning.
* At 7:30 PM Sunday the stage was 14.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 21.2 feet by early Tuesday afternoon. The
river will fall below flood stage by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 14.9 Sun 07 PM 21.2 early Tuesday
afternoon
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-270055-
/O.CON.KEAX.FL.W.0204.160927T1516Z-160929T1545Z/
/MIAM7.1.ER.160927T1516Z.160928T0000Z.160928T1545Z.NO/
756 PM CDT SUN SEP 25 2016
The Flood Warning continues for
The Missouri River At Miami.
* from Tuesday morning to Thursday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.0
feet Tuesday evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 19.0 Tuesday evening
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$817
WGUS83 KEAX 261447
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 AM CDT MON SEP 26 2016
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-107-177-271447-
/O.EXT.KEAX.FL.W.0202.160927T0000Z-160928T0730Z/
/NAPM7.1.ER.160927T0000Z.160927T0600Z.160927T0730Z.UU/
947 AM CDT MON SEP 26 2016
The Flood Warning continues for
The Missouri River at Napoleon.
* from this evening to late Tuesday night.
* At 9:00 AM Monday the stage was 15.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.1 feet by early Tuesday morning. The river will
fall below flood stage by early Tuesday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 15.4 Mon 09 AM 17.1 early Tuesday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-271446-
/O.EXT.KEAX.FL.W.0203.160927T1047Z-160928T1800Z/
/WVYM7.1.ER.160927T1047Z.160927T1200Z.160927T1800Z.NO/
947 AM CDT MON SEP 26 2016
The Flood Warning continues for
The Missouri River at Waverly.
* from late tonight to Wednesday afternoon.
* At 9:30 AM Monday the stage was 16.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 20.1 feet by Tuesday morning. The river will fall
below flood stage by early Tuesday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 16.1 Mon 09 AM 20.1 Tuesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$742
WGUS83 KEAX 270229
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT MON SEP 26 2016
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-107-177-280229-
/O.EXT.KEAX.FL.W.0202.000000T0000Z-160928T0600Z/
/NAPM7.1.ER.160926T1958Z.160927T0100Z.160927T0600Z.UU/
929 PM CDT MON SEP 26 2016
The Flood Warning continues for
The Missouri River at Napoleon.
* until late Tuesday night.
* At 9:00 PM Monday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early Tuesday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 17.4 Mon 09 PM 17.0 early Tuesday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-280228-
/O.EXT.KEAX.FL.W.0203.160927T0900Z-160928T1400Z/
/WVYM7.1.ER.160927T0900Z.160927T1200Z.160927T1400Z.NO/
929 PM CDT MON SEP 26 2016
The Flood Warning continues for
The Missouri River at Waverly.
* from late tonight to Wednesday morning.
* At 8:30 PM Monday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 20.1 feet by Tuesday morning. The river will fall
below flood stage by late Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.6 Mon 08 PM 20.1 Tuesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$885
WGUS83 KEAX 271044
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 AM CDT TUE SEP 27 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-107-177-271114-
/O.CAN.KEAX.FL.W.0202.000000T0000Z-160928T0600Z/
/NAPM7.1.ER.160926T1958Z.160927T0100Z.160927T0707Z.UU/
544 AM CDT TUE SEP 27 2016
The Flood Warning is cancelled for
The Missouri River at Napoleon.
* At 5:00 AM Tuesday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 2:07 AM Tuesday.
* Forecast...The river will continue to fall to 13.4 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 16.6 Tue 05 AM 16.2 this morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:56 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 25, 6:56 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 656 AM CDT Sun Sep 25 2016 .Discussion... Issued at 344 AM CDT SUN SEP 25 2016 Scattered rain showers are ongoing across the area this morning, as a mid level trough slowly pushes east through the Mid Missouri River Valley this weekend. At the surface, a cold front is positioned along a line generally from KOMA to KDDC. Behind this cold front much cooler and drier air is present across the northern and central plains. By Sunday afternoon this cold front should push through the area. The result will be an effective end to the chances for rain from W/NW to E/SE as the dry air moves in and subsidence aloft builds in behind the departing trough. In the mean time, while the trough axis is still to the west of the area and warm/moist air is still present we will continue to see scattered showers. By this afternoon some modest instability could build back into the area, which will cause some of these showers to become a bit more robust than the showers ongoing through the early morning hours. Thunder within these showers should pick up through the day. Not anticipating much in the way of strong or severe storms, there could be some rumbles of thunder today along with brief periods of moderate to heavy rain. Minor river flooding is ongoing among a few local creeks and streams, but the amount of flooding through the day is not anticipated to increase much. As mentioned earlier the cold front will move through the area later this afternoon which will end the chances for rain upon its passage. The cooler/drier air behind the front will bring much needed relief from the recent much-above normal temperatures. We are looking at around normal highs through the week with max temps likely being in the middle 70s. Usable moisture appears to be lacking through the extended forecast period, so will keep PoPs minimal (dry) through the next 7 days. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 651 AM CDT SUN SEP 25 2016 Off and on rain will continue through the morning hours before moving out of the area later this afternoon. There are a few pockets of IFR CIGS that could bring some brief IFR conditions to the terminals through the next few hours, but confidence on these areas of low stratus making their way into the terminals is rather low. Cold front moves through later this morning/afternoon marking the end of the rain and the beginning of gusty northerly winds around 10 to 20 kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Leighton
Hazardous weather outlook, Sep 25, 4:38 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 438 AM CDT SUN SEP 25 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-260945- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 438 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND NON-SEVERE ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH EARLY THIS AFTERNOON, CLEARING FROM WEST TO EAST. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:44 PM CDT | River Flood Warning | EAX | Atchison, Holt | 57 hr |
| Sep 24, 9:29 PM CDT | Areal Flood Advisory | EAX | Holt | 8 hr |
| Sep 25, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Sep 25, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 4 days |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.